MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX® OPA SOLUTION; BIOCIDES SOLUTIONS

ADVANCED STERILIZATION PRODUCTS CIDEX® OPA SOLUTION; BIOCIDES SOLUTIONS
Catalog Number 20390
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Asp has contacted the customer to offer retraining and to request for additional information; however, no further information was provided.Asp will continue to follow up for this event.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported an event of cidex® opa solution being used at 17.2 degrees celsius to reprocess a transesophageal echocardiogram (teec) probe, and the probe was released and used on a patient.As per the cidex® opa instructions for use (ifu), the minimum temperature for reprocessing is 20 degrees celsius.There was no report of any injuries or human reactions.As a matter of policy since high level disinfection cannot be assured, advanced sterilization products (asp) has decided to report all incidents of cidex® opa solution being used under the minimum reprocessing temperature and the instrument was released and used on a patient.
 
Additional Manufacturer Narrative
The customer confirmed understanding of the instructions for use and declined product training for the staff who were involved with the reported issue.Asp investigation summary: batch review was not performed as the lot number for the cidex® opa solution was not available.Trending was not performed as the lot number for the cidex® opa solution was not available.Review of risk documentation shows the risk for exposure to biohazardous, pathogenic, or infectious material to be "low." supplier investigation and product evaluation was not performed as the lot number is not available, and the reported issue was determined to be user error.The most likely assignable cause is failure to follow the instructions for use, which requires cidex® opa solution to be at a minimum of 20 degrees celsius for manual processing, and utilization of a thermometer was recommended to ensure optimum conditions are met.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
CIDEX® OPA SOLUTION
Common Device Name
BIOCIDES SOLUTIONS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key13046511
Report Number2084725-2021-00455
Device Sequence Number19280674
Product Code MED
UDI-Device Identifier20705037000071
UDI-Public20705037000071
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K991487
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20390
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown